MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Eye Pain (4467)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that after surgery, the patient experienced vision blurred and sore eye.Initial three piece iol implant was explanted and replaced with anterior chamber lens following the secondary implant procedure.As per the surgeon¿s opinion the haptic of sulcus lens rubbing on iris/ugh (uveitis-glaucoma-hyphema).Originally scheduled procedure completed the same day.Patient's issues resolved.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.The lens was cleaned with klrp for further evaluation.The lens has a scratch that goes across the posterior surface of the optic.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a non-qualified cartridge.A handpiece and viscoelastic was indicated that is qualified with a qualified cartridge.The product investigation could not identify a root cause for the reported complaint.Information was provided by the surgeon that the issue was most likely caused by the haptic of sulcus lens rubbing on the iris/uhg (uveitis-glaucoma-hyphema).The instructions for use (ifu) states that the company is a posterior chamber lens.Information was provided that the company lens, 20.0 diopter lens was replaced with a company lens, 18.0 diopter anterior chamber lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20742765
Report Number1119421-2024-02268
Device Sequence Number8613510
Product Code HQL
UDI-Device Identifier00380652552523
UDI-Public(01)00380652552523(17)270925(11)220927(10)15499545
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.200
Device Lot Number15499545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTERIOR CHAMBER PMMA IOL.; DUOVISC OVD.; MONARCH III IOL , CARTRIDGE C.; MONARCH III IOL INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale